Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 16, NWS Gaylord, MI

February 18, 2016

NWS Gaylord, MI issued this small craft advisory at Feb 18, 2016, 4:14 AM EST. It took effect at Feb 18, 2016, 10:35 AM EST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2016, 4:14 AM EST (09:14 UTC)
In effect from
Feb 18, 2016, 10:35 AM EST
Expired
Feb 19, 2016, 9:10 AM EST
In force
23 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

700 
WHUS73 KAPX 180914
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
414 AM EST THU FEB 18 2016

LMZ344>346-181700-
/O.CAN.KAPX.GL.A.0002.160218T2100Z-160219T1100Z/
/O.NEW.KAPX.GL.W.0007.160219T1400Z-160220T0600Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
414 AM EST THU FEB 18 2016

...GALE WARNING IN EFFECT FROM 9 AM FRIDAY TO 1 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 AM FRIDAY TO 1 AM EST
SATURDAY. THE GALE WATCH HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-342-181700-
/O.NEW.KAPX.GL.W.0007.160219T1400Z-160220T0600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
414 AM EST THU FEB 18 2016

...GALE WARNING IN EFFECT FROM 9 AM FRIDAY TO 1 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 AM FRIDAY TO 1 AM EST
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ341-181700-
/O.NEW.KAPX.SC.Y.0016.160218T2100Z-160220T0600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
414 AM EST THU FEB 18 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM
EST SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-181700-
/O.NEW.KAPX.SC.Y.0016.160219T0000Z-160220T0600Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
414 AM EST THU FEB 18 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
5 follow-up statements
422 
WHUS73 KAPX 181535
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1035 AM EST THU FEB 18 2016

LHZ346>348-182345-
/O.UPG.KAPX.SC.Y.0016.160219T0000Z-160220T0600Z/
/O.EXB.KAPX.GL.W.0007.160219T0600Z-160219T2200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1035 AM EST THU FEB 18 2016

...GALE WARNING IN EFFECT FROM 1 AM TO 5 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 5 PM EST FRIDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-342-344>346-182345-
/O.CON.KAPX.GL.W.0007.160219T1400Z-160220T0600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1035 AM EST THU FEB 18 2016

...GALE WARNING REMAINS IN EFFECT FROM 9 AM FRIDAY TO 1 AM EST
SATURDAY...

A GALE WARNING REMAINS IN EFFECT FROM 9 AM FRIDAY TO 1 AM EST
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ341-182345-
/O.EXT.KAPX.SC.Y.0016.160218T1535Z-160220T0600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
1035 AM EST THU FEB 18 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 AM EST
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-349-182345-
/O.CON.KAPX.SC.Y.0016.160219T0000Z-160220T0600Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-STURGEON POINT TO ALABASTER MI-
1035 AM EST THU FEB 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 1 AM EST SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 1 AM EST SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
117 
WHUS73 KAPX 182047
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
347 PM EST THU FEB 18 2016

LHZ346>348-190500-
/O.CON.KAPX.GL.W.0007.160219T0600Z-160219T2200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
347 PM EST THU FEB 18 2016

...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 5 PM EST FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 5 PM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-342-344>346-190500-
/O.CON.KAPX.GL.W.0007.160219T1400Z-160220T0600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
347 PM EST THU FEB 18 2016

...GALE WARNING REMAINS IN EFFECT FROM 9 AM FRIDAY TO 1 AM EST
SATURDAY...

A GALE WARNING REMAINS IN EFFECT FROM 9 AM FRIDAY TO 1 AM EST
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ341-190500-
/O.CON.KAPX.SC.Y.0016.000000T0000Z-160220T0600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
347 PM EST THU FEB 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-349-190500-
/O.CON.KAPX.SC.Y.0016.160219T0000Z-160220T0600Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-STURGEON POINT TO ALABASTER MI-
347 PM EST THU FEB 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 1 AM EST SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 1 AM EST SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
579 
WHUS73 KAPX 190306
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1006 PM EST THU FEB 18 2016

LHZ346>348-191115-
/O.CON.KAPX.GL.W.0007.160219T0600Z-160219T2200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1006 PM EST THU FEB 18 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-342-344>346-191115-
/O.CON.KAPX.GL.W.0007.160219T1400Z-160220T0600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1006 PM EST THU FEB 18 2016

...GALE WARNING REMAINS IN EFFECT FROM 9 AM FRIDAY TO 1 AM EST
SATURDAY...

A GALE WARNING REMAINS IN EFFECT FROM 9 AM FRIDAY TO 1 AM EST
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ341-191115-
/O.CON.KAPX.SC.Y.0016.000000T0000Z-160220T0600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
1006 PM EST THU FEB 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-349-191115-
/O.CON.KAPX.SC.Y.0016.000000T0000Z-160220T0600Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-STURGEON POINT TO ALABASTER MI-
1006 PM EST THU FEB 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
062 
WHUS73 KAPX 190905
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
405 AM EST FRI FEB 19 2016

LHZ349-191715-
/O.UPG.KAPX.SC.Y.0016.000000T0000Z-160220T0600Z/
/O.EXB.KAPX.GL.W.0007.160219T0905Z-160220T0600Z/
STURGEON POINT TO ALABASTER MI-
405 AM EST FRI FEB 19 2016

...GALE WARNING IN EFFECT UNTIL 1 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 1 AM EST SATURDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-342-344>346-191715-
/O.EXT.KAPX.GL.W.0007.160219T0905Z-160220T0600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
405 AM EST FRI FEB 19 2016

...GALE WARNING NOW IN EFFECT UNTIL 1 AM EST SATURDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 1 AM EST SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ346>348-191715-
/O.EXT.KAPX.GL.W.0007.000000T0000Z-160220T0600Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
405 AM EST FRI FEB 19 2016

...GALE WARNING NOW IN EFFECT UNTIL 1 AM EST SATURDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 1 AM EST SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-LMZ341-191715-
/O.CON.KAPX.SC.Y.0016.000000T0000Z-160220T0600Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
405 AM EST FRI FEB 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
105 
WHUS73 KAPX 191410
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
910 AM EST FRI FEB 19 2016

LHZ345-192215-
/O.UPG.KAPX.SC.Y.0016.000000T0000Z-160220T0600Z/
/O.EXB.KAPX.GL.W.0007.000000T0000Z-160220T1100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
910 AM EST FRI FEB 19 2016

...GALE WARNING IN EFFECT UNTIL 6 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 AM EST SATURDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ341-192215-
/O.UPG.KAPX.SC.Y.0016.000000T0000Z-160220T0600Z/
/O.EXB.KAPX.GL.W.0007.000000T0000Z-160220T1100Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
910 AM EST FRI FEB 19 2016

...GALE WARNING IN EFFECT UNTIL 6 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 AM EST SATURDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-342-344>346-192215-
/O.EXT.KAPX.GL.W.0007.000000T0000Z-160220T1100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
910 AM EST FRI FEB 19 2016

...GALE WARNING NOW IN EFFECT UNTIL 6 AM EST SATURDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 6 AM EST SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ346>349-192215-
/O.EXT.KAPX.GL.W.0007.000000T0000Z-160220T1100Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
910 AM EST FRI FEB 19 2016

...GALE WARNING NOW IN EFFECT UNTIL 6 AM EST SATURDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 6 AM EST SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 18, 4:00 AM EST, 14 minutes earlier.

Area forecast discussion, Feb 18, 4:00 AM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
400 AM EST THU FEB 18 2016

.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 359 AM EST THU FEB 18 2016

...WINTRY MIX TONIGHT...

OVERVIEW: TROUGH/RIDGE/TROUGH PATTERN EMERGING ACROSS THE CONUS
THIS MORNING SPURRED ON BY A STRONG WAVE PUSHING INTO THE WEST
COAST...FORCING RIDGING AND WARMER AIR THROUGH THE PLAINS AND
NOSING INTO THE WESTERN GREAT LAKES. RIDGING AND MILDER AIR WILL
MAKE INROADS INTO THE GREAT LAKES TO CLOSE OUT THE WORK WEEK...BUT
WE WILL HAVE A BIT OF A WINTRY PRECIP MESS TO GET THROUGH IN THE
TRANSITION.

TODAY...THE EASY PART. SFC RIDGE AXIS RESIDES JUST EAST OF THE
STATE THIS MORNING. ALONG WITH A VERY DRY AIRMASS OVER THE GREAT
LAKES...MOST AREAS LOOKING AT CLEAR SKIES/COLD TEMPS TO START THE
DAY (OTHER SOME THE USUAL NUISANCE PATCHY LAKE CLOUDS DRIFTING
ABOUT). UPSTREAM...RIBBON OF WARM ADVECTION CLOUD COVER IS ALREADY
PUSHING INTO THE FAR WESTERN GREAT LAKES...AND WILL BRING GRADUALLY
INCREASING CLOUD COVER AS WE GO THROUGH THE DAY...ESPECIALLY THIS
AFTERNOON AS WARM ADVECTION REALLY STARTS TO RAMP UP THROUGH THE
GREAT LAKES. BUT NO PRECIP IS ANTICIPATED THROUGH THE AFTERNOON
HOURS. TEMPS WILL REBOUND NICELY TO THE UPPER 20S AND EVEN SOME
LOWER 30S TODAY AS STRONGER SOUTHERLY FLOW DEVELOPS.

TONIGHT...WARM ADVECTION FORCING RAMPS UP ACROSS THE UPPER
MIDWEST AND INTO THE GREAT LAKES IN RESPONSE TO DEEPENING LOW
PRESSURE ACROSS SOUTH CENTRAL CANADA. FORECAST SOUNDINGS AND QPF
PROBABILITIES STILL SUGGESTS THE STRONGEST FORCING AND DEEPER TOP
DOWN SATURATION OCCURS ACROSS THE NRN/NE PART OF THE CWA...AND
PRIMARILY DURING THE OVERNIGHT HOURS. WITH LOWER LEVEL DRY AIR
HANGING ON DOWN THROUGH LOWER MICHIGAN...STILL NOT CERTAIN JUST
HOW MUCH PRECIP WE ACTUALLY GET THE FURTHER SOUTH YOU GO. SO...I
WILL CONTINUE TO PAINT THE HIGHEST POPS ACROSS THE NRN PORTIONS
OF THE CWA AND MAINLY OVERNIGHT.

BUT THE BIGGER FORECAST PROBLEM OF COURSE IS PRECIP TYPE AS WARM
NOSE ALOFT SURGES INTO THE REGION AND SFC TEMPS LAG BELOW FREEZING
FOR MANY SPOTS THROUGH MUCH OF THE NIGHT. SOUNDINGS/THERMAL
PROFILES SUGGEST EASTERN UPPER MICHIGAN GETS ALL SNOW AND AN INCH
OR TWO OF ACCUMULATION...DONE. ACROSS NRN LOWER MICHIGAN...EVOLVING
TRANSITION ZONE TAKES SHAPE THROUGH THE COURSE OF THE NIGHT...AS
WARM NOSE MAKES ITS WAY NORTH/EAST THROUGH THE REGION. SO...FORECAST
WILL CONTINUE TO FEATURE A MYRIAD A PRECIP TYPES AT DIFFERENT
TIMES. THE BEST SNOW/SLEET/ICING POTENTIAL STILL LOOKS TO BE
ACROSS THE EASTERN/NORTHEASTERN PART OF LOWER MICHIGAN WHERE SFC
TEMPS WILL REMAIN BELOW FREEZING THROUGH THE NIGHT AND PRECIP
TRANSITIONS FROM SNOW TO SOME SORT OF FREEZING RAIN/SLEET COMBO.
BUT...A FAIRLY LOW QPF EVENT THAT WILL PROBABLY REQUIRE AN
ADVISORY AT SOME POINT. BUT...WILL LET DAY SHIFT MAKE FINAL CALL
ON ANY HEADLINES.

&&

.SHORT TERM...(FRIDAY THROUGH SATURDAY NIGHT)
ISSUED AT 359 AM EST THU FEB 18 2016

2/19)FRIDAY...MODELS ARE INDICATING THAT THE FREEZING AIR WILL
EXTEND A BIT MORE TO THE WEST THAN WE HAD ORIGINALLY. SO HAVE PUSHED
THE CHANCE FOR LIGHT FREEZING RAIN/DRIZZLE TO THE WEST NEAR US-131
FOR THE MORNING HOURS, BEFORE ALLOWING THE WARMER AIR TO PUSH THE
COLD AIR OUT. MODELS ARE ALSO CONSISTENT ON THE WARM AIR PUSHING
THROUGH THE FORECAST AREA BY 18Z. SO HAVE FREEZING RAIN/DRIZZLE
CHANGING TO THE RAIN DURING THE LATER MORNING HOURS QUICKLY.
TEMPERATURES AT THE SFC MAINTAIN IN THE MID 30S THROUGH THE NIGHT,
BUT THE COLDER AIR BEGINS TO PUSH INTO THE REGION ALOFT, CHANGING
THE RAIN TO A MIX BY 12Z.

(2/20)SATURDAY...THE WINDS CONTINUE OUT OF THE NORTH IN THE MORNING
PUSHING THE COLDER 850 MB TEMPERATURES INTO THE FORECAST AREA.
HOWEVER, THE 850 MB TEMPERATURES AT 00Z ARE ONLY DOWN TO -5C OR SO
OVER E LAKE SUPERIOR AND N LAKE MICHIGAN. SO WILL HAVE THE WEATHER
QUIET, AND RATHER INACTIVE THROUGH THE DAY AND INTO THE EVENING. THE
850 MB TEMPERATURES ARE BARELY TO -8C OVER THE WATER BY 06Z, AS
WELL. THE WATER TEMPERATURES ARE CURRENTLY AROUND +3C, AND WE DON'T
ACHIEVE NEGATIVE DOUBLE DIGIT 850 MB TEMPERATURES UNTIL CLOSER TO
12Z. THE ONLY CAVEAT TO THIS IS THAT THE ECMWF IS STILL WARMER THAN
-9C AT 12Z, AND THE GFS IS COLDER. SO WILL KEEP THE CHANCES OF SNOW
DOWN TO A SLIGHT CHANCE AS THE COLDER AIR MAY JUST BE GETTING THERE.

&&

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 359 AM EST THU FEB 18 2016

EXTENDED (SUNDAY THROUGH WEDNESDAY)...SUNDAY BEGINS WITH ZONAL FLOW
WHICH THEN BEGINS TO MORPH INTO A MORE AMPLIFIED PATTERN AS COLD AIR
DIVE INTO THE 500 MB PATTERN ALONG THE WEST COAST AND OVER THE
ROCKIES INTO THE SOUTHERN PLAINS BY MONDAY AFTERNOON. TUESDAY, THE
TROUGH MIGRATES TO THE UPPER MISSISSIPPI VALLEY/UPPER GREAT LAKES.
THIS AGAIN FORCES A SFC LOW TO SPIN UP ALONG THE ATLANTIC SEABOARD,
AND PRODUCES NORTHERLY FLOW OVER THE UPPER GREAT LAKES, PULLING
MORE COLD AIR INTO THE UPPER GREAT LAKES, AND PUTTING US BACK BELOW
NORMAL FOR THE MIDDLE OF THE WEEK.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 101 AM EST THU FEB 18 2016

VFR CONDITIONS ARE EXPECTED TO REMAIN THROUGH THE MAJORITY OF THE
TAF PERIOD...ALTHOUGH A TRANSITION TO MVFR/IFR CONDITIONS WILL OCCUR
AHEAD OF THE NEXT STORM SYSTEM TOWARDS THE END OF THE PERIOD. THIS
STORM SYSTEM APPROACHING FROM THE NORTHERN PLAINS WILL PRODUCE SOME
LIGHT FREEZING DRIZZLE/RAIN AND POSSIBLY BE MIXED WITH SNOW TOWARDS
THE VERY END OF THE TAF PERIOD...ESPECIALLY OVER MBL/TVC. PLN SHOULD
SEE ONLY SNOW WITH A COLDER FORECAST SOUNDING. THERE WILL ALSO BE
LLWS AT ALL SITES AS THE WINDS WILL BE VEERING AND INCREASING
QUICKLY THROUGH THE FIRST COUPLE THOUSAND FEET FROM THE SFC AHEAD OF
THE STORM SYSTEM.

&&

.MARINE...
ISSUED AT 359 AM EST THU FEB 18 2016

GUSTY SOUTHERLY WINDS DEVELOP ACROSS THE REGION TODAY AND ESPECIALLY
TONIGHT INTO FRIDAY. GALE FORCE GUSTS STILL A GOOD BET ON LAKE
MICHIGAN...AND WILL GO AHEAD AND HOIST GALE WARNING. SOME GALE
GUSTS ALSO POSSIBLE ON LAKE HURON HEADING INTO FRIDAY...BUT WILL
HOLD OFF ON ANY GALE HEADLINES AT THIS JUNCTURE.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...GALE WATCH FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR
     LMZ344>346.

LS...NONE.
&&

NEAR TERM...ADAM
SHORT TERM...JSL
LONG TERM...JSL
AVIATION...ADAM
MARINE...ADAM
Hazardous weather outlook, Feb 18, 4:04 AM EST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
404 AM EST THU FEB 18 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-191100-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
404 AM EST THU FEB 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

A MIX OF WINTRY PRECIPITATION...INCLUDING FREEZING RAIN...IS
LIKELY ACROSS NORTHERN LOWER MICHIGAN TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A MIX OF WINTRY PRECIPITATION...INCLUDING FREEZING RAIN...IS
LIKELY EARLY FRIDAY.

GALE FORCE GUSTS ARE EXPECTED ON LAKE MICHIGAN FRIDAY INTO FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS AT
ANY TIME. REPORTS MAY BE MADE IN ANY OF THESE THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD

FACEBOOK: FACEBOOK.COM/NWSGAYLORD

TWITTER:  TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 4:14 AM ESTGale WarningAPX49 hr
Feb 18, 3:36 PM ESTWinter Weather AdvisoryAPXAlcona, Alpena, Antrim, Cheboygan, Crawford, Emmet and 9 more16 hr

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.